Louisiana, 2015

Hail in Louisiana, September 6, 2015

September 6, 2015 · NWS LIX · 1 event in 1 county or zone

An upper level low pressure system over the eastern Gulf of Mexico aided in the development of thunderstorms over southeast Louisiana during the afternoon and early evening. One report of severe weather was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

An upper level low pressure system over the eastern Gulf of Mexico aided in the development of thunderstorms over southeast Louisiana during the afternoon and early evening. One report of severe weather was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 6, 2:18 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Sep 6, 2:18 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 PM CDT SUN SEP 6 2015

.DISCUSSION...SCATTERED CONVECTION HAS AGAIN DEVELOPED IN A RATHER
HODGEPODGE THIS AFTERNOON. THE THUNDERSTORMS ARE EXPECTED TO ONCE
AGAIN LINGER THROUGH A PORTION OF THE EVENING HOURS BEFORE
DISSIPATING OVER LAND. THE FORECAST AREA IS LOCATED INBETWEEN A
WEAK MID/UPPER LEVEL LOW OVER THE SOUTHEAST CONUS AND AN UPPER
RIDGE CENTERED OVER TEXAS. MODERATELY STRONG NORTHERLY FLOW WAS
NOTED ACROSS THE LOWER MISSISSIPPI VALLEY AND CENTRAL GULF COAST
REGION BETWEEN THESE TWO FEATURES. MODELS FORECAST THE MID/UPPER
LOW TO RETROGRADE ACROSS THE NORTHERN GULF THROUGH THE WORK WEEK
AND GRADUALLY WEAKEN. IT APPEARS THAT SOME DRIER AIR MAY WORK
INTO THE AREA EARLY IN WEEK WHICH WILL LIMIT CONVECTIVE
DEVELOPMENT TO SOME DEGREE...ESPECIALLY ACROSS THE NORTHWESTERN
HALF OF THE FORECAST AREA...BEFORE DEEPER MOISTURE RETURNS FOR THE
MIDDLE AND LATTER PORTIONS OF THE WEEK. AS A RESULT...THE BETTER
RAIN CHANCES ON MONDAY AND TUESDAY WILL BE OVER THE COASTAL AREAS
AND ADJACENT COASTAL WATERS WITH HIGHER RAIN CHANCES SHIFTING
WESTWARD FROM WEDNESDAY ONWARD. IN ADDITION...AN UPPER TROUGH WILL
SWING THROUGH THE UPPER MIDWEST AND GREAT LAKES REGIONS LATE IN
THE WEEK WHICH WILL PUSH A COLD FRONT INTO THE GULF SOUTH
ENHANCING THE CHANCES FOR CONVECTION. THIS COLD FRONT IS EXPECTED
TO BE APPROACHING THE AREA FROM THE NORTH FRIDAY AND MOVE INTO THE
FORECAST AREA FRIDAY NIGHT AND SATURDAY. AT THIS TIME...IT APPEARS
THAT THE FRONT WILL STRUGGLE TO PUSH THROUGH THE FORECAST AREA AND
WILL LIKELY STALL OUT NEAR THE CENTRAL GULF COAST OVER THE
WEEKEND. SOME DRIER AND LESS HUMID AIR STILL SHOULD WORK INTO AT
LEAST THE NORTHERN SECTIONS OF THE FORECAST AREA THOUGH. 11

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS HAVE AGAIN DEVELOPED TODAY AND SHOULD
IMPACT ALL TERMINALS AT SOME POINT THIS AFTERNOON AND EVENING.
EXPECT VFR CONDITIONS OUTSIDE OF THE THUNDERSTORMS THAT COULD YIELD
PERIODS MVFR TO IFR CONDITIONS. THERE HAVE BEEN PLENTY OF LIGHTNING
WITH THE STORMS TODAY. STORMS SHOULD DIMINISH AFTER SUNSET. EXPECT
VFR CONDITIONS TONIGHT BUT THERE IS A CHANCE FOR SOME PATCHY FOG TO
DEVELOP WHERE THE RAINFALL OCCURS THIS AFTERNOON/EVENING. HAVE
INDICATED THAT IN TAFS. EXPECT MORE OF THE SAME CONDITIONS FOR
TOMORROW AS WELL. 13/MH

&&

.MARINE...
NOT MUCH CHANGE IN THE MARINE FORECAST AS AN UPPER LOW SHOULD DEVELOP
OVER THE NORTHERN GULF THROUGH MONDAY AND SLOWLY MOVE WEST THROUGH
THE WEEK. EXPECT GENERALLY LIGHT WINDS THROUGH THE WEEK OVER THE
COASTAL WATERS WITH THE NOCTURNAL JET BRIEFLY KICKING WINDS UP TO
AROUND 10 TO 14 KNOTS OVERNIGHT SEAS SHOULD REMAIN AT 3 FEET OR
LESS THROUGH MID WEEK. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...MAINLY DURING THE OVERNIGHT AND MORNING HOURS. 13/MH

&&

.DECISION SUPPORT...
DSS CODE....GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  92  71  90 /  40  20  10  20
BTR  72  92  72  91 /  40  20  10  30
ASD  71  91  72  90 /  30  30  20  30
MSY  75  91  75  90 /  30  30  20  30
GPT  73  90  75  90 /  30  30  20  40
PQL  72  90  73  89 /  30  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 6, 4:36 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
536 PM CDT SUN SEP 6 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
536 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING.
ONE OR TWO OF THE STORMS COULD BECOME STRONG AND PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
DAY. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 6, 1:58 PM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT SUN SEP 6 2015

MSZ080-062045-
HANCOCK-
258 PM CDT SUN SEP 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HANCOCK COUNTY...

AT 257 PM CDT...A STRONG THUNDERSTORM WAS NEAR SHORELINE PARK...OR
NEAR DIAMONDHEAD...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...KILN...PEARLINGTON...
SHORELINE PARK AND STENNIS SPACE CENTER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3027 8938 3025 8942 3023 8942 3019 8946
      3019 8948 3020 8954 3018 8957 3026 8963
      3028 8963 3029 8965 3031 8963 3034 8963
      3037 8966 3047 8945 3037 8935 3033 8938
      3034 8934 3032 8933
TIME...MOT...LOC 1957Z 051DEG 10KT 3036 8945

11
Special weather statement, Sep 6, 2:12 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CDT SUN SEP 6 2015

MSZ081-082-062045-
JACKSON-HARRISON-
312 PM CDT SUN SEP 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON AND
SOUTHWESTERN JACKSON COUNTIES...

AT 312 PM CDT...A STRONG THUNDERSTORM WAS OVER ST. MARTIN...MOVING
SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...OCEAN SPRINGS...LONG BEACH...ST. MARTIN...
D'IBERVILLE...GULF HILLS...LATIMER...GULF PARK ESTATES AND GULFPORT
AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.

LAT...LON 3034 8874 3037 8878 3038 8885 3038 8877
      3041 8884 3042 8883 3043 8885 3042 8890
      3043 8893 3042 8901 3040 8886 3039 8886
      3039 8899 3035 8914 3042 8920 3061 8893
      3035 8868
TIME...MOT...LOC 2012Z 049DEG 17KT 3042 8888

MJH
Special weather statement, Sep 6, 2:28 PM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 PM CDT SUN SEP 6 2015

LAZ040-MSZ080-062130-
ST. TAMMANY-HANCOCK-
328 PM CDT SUN SEP 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK COUNTIES...

AT 328 PM CDT...A STRONG THUNDERSTORM WAS NEAR PEARLINGTON...OR 11
MILES EAST OF SLIDELL...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SLIDELL...PEARL RIVER...PEARLINGTON AND STENNIS SPACE CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.

LAT...LON 3018 8946 3019 8946 3018 8955 3015 8959
      3015 8961 3016 8962 3017 8958 3018 8958
      3018 8960 3016 8963 3018 8968 3017 8972
      3018 8975 3021 8980 3022 8985 3030 8990
      3042 8962 3025 8942 3023 8942
TIME...MOT...LOC 2028Z 046DEG 13KT 3030 8959

MJH
Special weather statement, Sep 6, 3:20 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 PM CDT SUN SEP 6 2015

LAZ040-MSZ077-080-081-062215-
ST. TAMMANY-PEARL RIVER-HANCOCK-HARRISON-
420 PM CDT SUN SEP 6 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. TAMMANY
PARISH...SOUTHERN PEARL RIVER...SOUTHWESTERN HARRISON AND HANCOCK
COUNTIES...

AT 420 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF KILN TO NEAR BAY ST. LOUIS...AND
MOVING WEST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SLIDELL...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...PEARL
RIVER...BUSH...STENNIS SPACE CENTER...LACOMBE...KILN...PEARLINGTON...
SHORELINE PARK AND SLIDELL AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.

LAT...LON 3069 8934 3032 8927 3031 8927 3030 8928
      3036 8928 3035 8938 3033 8938 3034 8934
      3031 8933 3025 8942 3018 8946 3019 8946
      3016 8957 3018 8958 3016 8962 3017 8972
      3025 8987 3026 8996 3061 8998
TIME...MOT...LOC 2120Z 088DEG 27KT 3056 8940 3025 8932

MJH
Special weather statement, Sep 6, 5:35 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
635 PM CDT SUN SEP 6 2015

LAZ036-037-048-050-071-070015-
LIVINGSTON LA-NORTHERN TANGIPAHOA LA-EAST FELICIANA LA-ST. HELENA LA-
EAST BATON ROUGE LA-
635 PM CDT SUN SEP 6 2015

...SPECIAL WEATHER STATEMENT...

AT 634 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONTPELIER...OR 10 MILES SOUTHWEST OF GREENSBURG...MOVING WEST AT 10
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...DENHAM SPRINGS...GREENSBURG...WALKER...LIVINGSTON...
ALBANY...MONTPELIER...PRIDE...EASLEYVILLE...GREENWELL SPRING...WATSON
AND DARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3093 9055 3049 9057 3041 9105 3093 9096
TIME...MOT...LOC 2334Z 084DEG 7KT 3070 9076

CAB
Special weather statement, Sep 6, 6:04 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
704 PM CDT SUN SEP 6 2015

LAZ036-047-048-050-070100-
LIVINGSTON LA-EAST FELICIANA LA-WEST BATON ROUGE LA-
EAST BATON ROUGE LA-
704 PM CDT SUN SEP 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIVINGSTON...EASTERN
WEST BATON ROUGE...EAST BATON ROUGE AND SOUTHWESTERN EAST FELICIANA
PARISHES UNTIL 800 PM CDT...

AT 704 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREENWELL SPRING...OR 9 MILES NORTH OF DENHAM SPRINGS...MOVING WEST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...PORT ALLEN...OAK
HILLS PLACE...WALKER...BRUSLY...SLAUGHTER...PORT VINCENT...GREENWELL
SPRING...SHENANDOAH...INNISWOLD...OLD JEFFERSON...PRIDE...
MERRYDALE...WATSON...GARDERE...BROWNFIELDS AND VILLAGE ST. GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3070 9131 3071 9131 3072 9129 3073 9094
      3036 9079 3032 9124 3065 9131 3067 9130
      3070 9132
TIME...MOT...LOC 0004Z 068DEG 13KT 3062 9099

CAB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, West Baton Rouge

When
September 6, 6:59 PM CST
Where
West Baton Rouge County, Addis
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.350, -91.270

Quarter sized hail reported in Addis.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594434.